EconPapers    
Economics at your fingertips  
 

Goodness-of-fit tests in semiparametric transformation models using the integrated regression function

Benjamin Colling and Ingrid Van Keilegom

Journal of Multivariate Analysis, 2017, vol. 160, issue C, 10-30

Abstract: Consider the following semiparametric transformation model Λθ(Y)=m(X)+ε, where X is a d-dimensional covariate, Y is a univariate dependent variable and ε is an error term with zero mean and which is independent of X. We assume that m is an unknown regression function and that {Λθ:θ∈Θ} is a parametric family of strictly increasing functions. We use a profile likelihood estimator for the parameter θ and a local polynomial estimator for m. Our goal is to develop a new test for the parametric form of the regression function m, which has power against local directional alternatives that converge to the null model at parametric rate, and to compare its performance to that of the test proposed by Colling and Van Keilegom (2016). The idea of the new test is to compare the integrated regression function estimated in a semiparametric way to the integrated regressionfunction estimated under the null hypothesis. We consider two different test statistics, a Kolmogorov–Smirnov and a Cramér–von Mises type statistic, and establish the limiting distributions of these two test statistics under the null hypothesis and under a local alternative. We use a bootstrap procedure to approximate the critical values of the test statistics under the null hypothesis. Finally, a simulation study is carried out to illustrate the performance of our testing procedure, to compare this new test to the previous one and to see under which model conditions which test behaves the best. We also apply both methods on a real data set.

Keywords: Bootstrap; Goodness-of-fit; Integrated regression function; Local polynomial smoothing; Profile likelihood; Semiparametric regression; Transformation model (search for similar items in EconPapers)
Date: 2017
References: View references in EconPapers View complete reference list from CitEc
Citations Track citations by RSS feed

Downloads: (external link)
http://www.sciencedirect.com/science/article/pii/S0047259X17303214
Full text for ScienceDirect subscribers only

Related works:
This item may be available elsewhere in EconPapers: Search for items with the same title.

Export reference: BibTeX RIS (EndNote, ProCite, RefMan) HTML/Text

Persistent link: https://EconPapers.repec.org/RePEc:eee:jmvana:v:160:y:2017:i:c:p:10-30

Ordering information: This journal article can be ordered from
http://www.elsevier.com/wps/find/supportfaq.cws_home/regional
https://shop.elsevie ... _01_ooc_1&version=01

Access Statistics for this article

Journal of Multivariate Analysis is currently edited by de Leeuw, J.

More articles in Journal of Multivariate Analysis from Elsevier
Series data maintained by Dana Niculescu ().

 
Page updated 2017-10-28
Handle: RePEc:eee:jmvana:v:160:y:2017:i:c:p:10-30